Paclitaxel can cause massive hypertriglyceridemia, suggesting serum lipids should be monitored in patients receiving taxane chemotherapy, especially those with type 2 diabetes or dyslipidemia history.
Paclitaxel may induce severe hypertriglyceridemia; this case report leaves open whether lipid monitoring is warranted during taxane therapy.
This report describes a patient who developed massive hypertriglyceridemia (12,488 mg/dL or 141 mmol/L) during paclitaxel and carboplatin adjuvant chemotherapy for high grade serous fallopian tube carcinoma. Paclitaxel was thought to be the causative agent and she had normal triglyceride levels following a change to carboplatin and gemcitabine. To our knowledge, this is the highest reported triglyceride level associated with paclitaxel. Measurement of serum lipids should be considered in individuals receiving taxane chemotherapy, especially in those with type 2 diabetes mellitus or a history of dyslipidemia.
No takes yet. Share an insight, caveat, or question.
Koneshamoorthy et al. (2022) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: